MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DAVINCI SI; PATIENT SIDE CART, RECERTIFIED

INTUITIVE SURGICAL, INC DAVINCI SI; PATIENT SIDE CART, RECERTIFIED
Model Number 380686-04
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/19/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information gathered, there is no indication or report that a davinci product caused or contributed to the incidents.No device was received for failure analysis investigations.A review of the clinical development engineering (cde) report for the needle associated with this event has been performed by an intuitive surgical, inc.(isi) cde team member.The following additional information was provided: based on the review of this article the allegation is that during removal of two different suture threads with needles attached through a 12mm cannula (unclear if it was an intuitive cannula or a 3rd party product) using a laparoscopic needle holder one of the needles was lost.In image a we can see a robotic needle driver on the right (unclear what size or type of needle driver as armpod messages are not visible) and a laparoscopic needle holder grasping 2 threads of suture.Image b shows a needle stuck in the body wall with no suture attached to it.Image c shows the laparoscopic needle holder going to grasp the lost needle.Based on the images and content of the article there does not appear to be any allegation against an isi product and the needle was retrieved with no harm to the patient.Source of the article: koida y., kiuchi h., yoshioka f., soda t., sekii k., (2023) lost needle during robot-assisted radical prostatectomy: a case report and literature review.2023 koida et al.Cureus 15(7): e42119.Doi 10.7759/cureus.42119.
 
Event or Problem Description
During review of a literature article involving a da vinci-assisted radical prostatectomy, the following incident was noted.After the suturing for the vesicouretheral anastomosis, one needle was noted missing during removal through 12mm cannula.A search using the da vinci system was performed in the abdominal cavity, but the needle was not found.The da vinci system was then undocked and the needle was found attached to the abdominal wall using laparoscopic endoscope and was successfully retrieved.The procedure was completed.

Brand Name
DAVINCI SI
Common Device Name
PATIENT SIDE CART, RECERTIFIED
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key19052424
Report Number2955842-2024-13098
Device Sequence Number15500826
Product Code NAY
UDI-Device Identifier00886874110775
UDI-Public(01)00886874110775
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K081137
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Literature
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number380686-04
Device Catalogue Number380686
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/11/2024
Initial Report FDA Received Date04/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient Age51 YR
Patient SexMale
Patient Weight99 KG